Thunderstorm Wind, Orleans
- When
- July 13, 12:38 PM CST
- Where
- Orleans County, New Orleans Lakefron
- Measured
- 56 kt (64 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 30.050, -90.033
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 1:25 AM CST, 11 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 225 AM CDT SAT JUL 13 2002 UPPER LOW OVER THE MIDDLE MISSISSIPPI VALLEY CONTINUES TO MIGRATE SOUTHWEST. THE LOW IS EXPECTED TO MOVE INTO OKLAHOMA THAN BEGIN TO MOVE NORTHWARD. THE UPPER RIDGE OVER THE SOUTHERN PORTION OF THE GULF OF MEXICO WILL MOVE NORTH AND FORM A HIGH PRESSURE SYSTEM OVER NORTHERN FLORIDA MONDAY THE HIGH WILL THEN DRIFT WEST INTO SOUTHERN MISSISSIPPI BY WEDNESDAY. AT THE SURFACE A COLD FRONT ACROSS CENTRAL MISSISSIPPI AND NORTHERN LOUISIANA WILL REMAIN WELL NORTH OF THE AREA BEGIN TO DISSIPATE AND REMAIN. THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE. MODELS INDICATE DRYING OF THE ATMOSPHERE ABOVE 700 MILLIBARS TONIGHT. BELOW THE 700 LEVEL THE ATMOSPHERE IS EXPECTED TO REMAIN MOIST WITH SUFFICIENT MOISTURE TO SUPPORT SCATTERED CONVECTION. WITH WEAK DYNAMICS EXPECT MOST CONVECTION TO FIRE WITH MAX SOLAR HEATING DURING THE AFTERNOON HOURS. THE INCREASE IN CLOUDINESS SHOULD SEE MAX TEMPERATURES RISING INTO THE UPPER 80S TODAY. EXPECT TO SEE MAX TEMPERATURES BACK INTO THE LOWER 90S ON SUNDAY. MCB 89/72/90/73 7442 BTR 89/73/90/74 7442 MSY 90/75/90/76 7442 GPT 89/75/90/75 7442 .NEW...NONE LA...NONE. MS...NONE. 23
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CDT SAT JUL 13 2002 .SYNOPSIS...A SURFACE TROF LAYERED ACROSS THE NORTHERN GULF COAST WILL PERSIST INTO THE EVENING HOURS BEFORE DRIFTING NORTHWARD OVERNIGHT. OTHERWISE...THE ENTIRE FORECAST AREA REMAINS UNDER THE INFLUENCE OF A MOIST AND UNSTABLE AIRMASS. .THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURFACE TROF LATER TODAY AND DRIFT NORTHWARD DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAIN AROUND 1 TO 2 INCHES...WIND GUSTS TO 35 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THE STRONGER STORMS. SEVERE THUNDERSTORMS THOUGH ARE NOT ANTICIPATED. .ACTIONS...NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311075.